Hail, Lincoln
- When
- June 19, 9:07 AM CST
- Where
- Lincoln County, 10.34 mi NNE of Wellfleet
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.890, -100.660
Northwesterly flow aloft and abundant low level moisture led to severe thunderstorms across portions of central and southwestern Nebraska during the late morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Northwesterly flow aloft and abundant low level moisture led to severe thunderstorms across portions of central and southwestern Nebraska during the late morning and early afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 6:09 AM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 709 AM CDT THU JUN 19 2008 .UPDATE... UPDATED TO SIMPLY GO WITH SCT TSRA THIS MORNING. MID LEVEL SHORT WAVE INTERACTING WITH OUTFLOW BOUNDARY TO PRODUCE SCT TSRA IN THE WRN ZONES AND THESE SHOULD CONTINUE TO MOVE E-SEWD...THOUGH DECREASING AS THEY MOVE OFF THEIR ITIATION AREA...BUT INCREASING MID LEVEL LAPSE RATES MAY ALLOW THE TREND TO BE REVERSED BY LATE MORNING. REST OF THE FCST LEFT AS IT WAS. && .PREV DISCUSSION... /ISSUED 337 AM CDT THU JUN 19 2008/ AVIATION... SCT TSRA WILL AGAIN BE THE MAIN ISSUE IN THE NEXT 24 HRS WITH RESPECT TO THE KLNX AND KVTN TAFS. CURRENT COMPLEX ACROSS NC NEB WILL CONTINUE TO REFOCUS ALONG BNDRY FROM KVTN TO NEAR BURWELL. ADDITIONAL DEVELOPMENT ASSOCIATED WITH COMPLEX COMING OUT OF SD WILL ALSO HAVE TO BE MONITORED FOR KVTN 12Z TAF. CURRENT FEELING IS THAT BR OR LIFR CONDITIONS WONT HAVE TIME TO DEVELOP IN THE KVTN AREA DUE TO PROGRESSION OF TSRA COMPLEXES. WILL WATCH FOR IFR COND IN THE KLBF TAF IN THE WAKE OF CI/CS ASSOCIATED WITH CONVECTION. OTHERWISE TIMING OF ADDITIONAL TSRA DEVELOPMENT TODAY IS TOUGH...AND WILL LIKELY DEPEND ON CURRENT EVOLUTION OF SYSTEMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 534 AM CDT THU JUN 19 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-201045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 534 AM CDT THU JUN 19 2008 /434 AM MDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE AGAIN TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE ALREADY IN PLACE ACROSS THE AREA...TO PRODUCE THUNDERSTORMS THROUGHOUT THE DAY. SOME OF THESE THUNDERSTORMS...WHERE THE BEST INSTABILITY COINCIDES WITH BOUNDARIES AT THE SURFACE...WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THREAT FOR HEAVY RAIN WILL INCREASE AS THE DAY PROGRESSES. ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS FROM MID AFTERNOON INTO THE EARLY EVENING. HOWEVER...MUCH LIKE THE EVENTS FROM WEDNESDAY...AS THE STORMS CONGEAL LATER IN THE EVENING...THE SEVERE WEATHER THREATS WILL BE MAINLY LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH FRIDAY...AS THE MOIST AND UNSTABLE ATMOSPHERE CONTINUES TO EXIST. HOWEVER...THUNDERSTORM CHANCES WILL BEGIN TO DECREASE OVER THE WEEKEND AS THE ACTIVE WEATHER PATTERN WANES SLIGHTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THIS AFTERNOON AND TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The North Platte radar (KLNX), 119 km away, was scanning. The volume nearest the first event began at 15:07 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105222, 105223, 105224.